The Diabetes Forum Support Community For Diabetics Online banner
1 - 4 of 4 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hello, new to all this. My father in law was just diagnosed with type 2. He was taken to the hospital a week ago with a blood sugar level of 1000. He was discharged last night with instructions to inject himself 2x per day a 30 mg dose. He checked his level after dinner and it was 86. He then gave himself the 2nd shot. That seems low to me and I’m worried about him taking the 2nd shot and going to bed, he lives alone. Thoughts. Sorry new to all this. Thanks for the help,
 

·
Administrator
Joined
·
2,144 Posts
Welcome, @Lead Pipe !

We're not doctors, but most of us would call 86 on the low side. However, if your FiL just ate, he likely ate carbohydrates for which he would need that insulin. We also don't know if it is or isn't quick-acting insulin. Did his doctors give your FiL any advice on how much to eat to keep a 2x30 dosage somewhere near normal? Or instructions on how to tailor an insulin dose to what he has eaten and when? Or how to recognize a hypo if he's having one?

Your best bet at this moment would be to call your FiL's health team and relate to them what you've written here. If they're not available, some clinics offer after-hour nurselines or you could call an urgent care or even a local drugstore to speak with a pharmacist. If nothing else, they can connect you with people who can advise you and your FiL in a more timely manner than we can here.

We hope you stick around, though! It's great that you're willing to help your father-in-law. There's all kinds of support here for (new) diabetics -- how-tos, recipes, and emotional support. I hope to see you post again soon!
 
1 - 4 of 4 Posts
Top